Fentanyl - I have been on the fentynal patch for almost 4 years at a 100mg. I have a blood disorder... that causes extreme pain leaving us to have to take some kind of narcotic.. If I knew what these patches were going to be like that.. I would have never put that first patch on. I have found a doctor to give me home morphine, which I am so thankful for.. but now I want to get off the patch. They are far to expensive, and they have changed the patch totally.. it's weird and don't like it. I know what the withdrawls are like.. I have tried going to detox going cold-turkey and I have tried weening myself off.. but the doctor did it far to fast changing mgs ever week, which left me putting more patches on to avoid withdrawls.. so I am terrified because I know what those withdrawls are like. The hot flashes, cold sweats, irritated, weak, and those leg aches, that's the thing that scares me the most. I'm not sure what to do, I want off them so bad but I'm terrified, I don't know if I should get me doctor to ween me so slowly, changing mgs maybe every 3 months.. plus take the home morphine as a with-drawl medicine. I know with any drug your going to have some kind of withdrawls but I cannot go threw those again, they are to intense for me. I am only 21 and I have to kids to take care of under the age of 6. I have never heard of anything that you can take to take the fentynal withdrawls away.. I have thought methadone but I don't know how well that works.. I live in Canada, so I don't know all the kinds of pills we have here.. I'm not sure what to do, all I know is I want so badly to be off these things and just take morphine tablets, but I am to terrified of the withdrawls, I just can't do it.. What should I do?
Dear softseptember, i myself have been thru withdrawl from opiods and it's not fun. One Dr. told me that i just had to go thru it so i went into the er because i just could'nt do it. they put me in this room and introveniously shot me up with benydryl and atavan and it took care of it at that. now there is another drug u can take which is used for many different things but is safe i feel to take if you are having symptoms and that is clonidine. i actually take this for hot flashes and it works but will slow down the heart rate and helps with the withdrawl, good luck to u and i hope this helps
I know methadone is just another thing to get strung out on so I can only share my experience with you, methadone successfully got me off heroin and took the cravings away without always being high and having to chase pharmaceuticals and dope around. I know our situations are totally different but you may want to think about it because if you detox from methadone over the course of a year you go through little to zero withdrawal symptoms, I know, I have done it before. the side effects arent bad either unless your a dum dum like me and you drink alcoholicly on top of it... I know lots of people who have successfully used methadone to get off Fentanyl and morphine... it can work.
something to think about...
you may want to research suboxone as well however im not sure if that will work for your situation
I went off of all of my pains meds, Opiates, several years ago by taking Suboxone. It works great, and is also a phenominal pain reliever. I started on 8mg Suboxone 3xdaily. I was able to get down to half a tablet in the morning and half in the evening with the same results.. I have gone back to the opiates due to the cost of Suboxone which is $700.00 a month here in Texas.
My Mom was highly addicted to pain meds, a bunch! She has now been on Suboxone for 2 months and is a different person. We both have chronic back pain. I wish I could afford to get back on Suboxone, it was the best pain reliever I've been on with little to no side effects, except it tastes horrible. If you do try Suboxone, eat a Altoid prior to your medicine. I do believe that the Suboxone would work well for you.
I suggest that you still use the 100Mg patch and every 3rd day to cut a small piece off your new patch. This way you can decrease it slowly over a period of say 6 months until the patch is so small that you can just as well stop.
See if it works!
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Jan 2013 • 5 answers
Updated 6 Dec 2018 • 13 answers
Updated 16 Apr 2012 • 1 answer
Updated 25 Oct 2012 • 4 answers
Updated 22 Oct 2018 • 9 answers